Alert archive / Washington / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 8, 2012, 12:25 PM PDT for Cowlitz County, Washington. It took effect at Sep 9, 2012, 11:00 AM PDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 12:25 PM PDT (19:25 UTC)
- In effect from
- Sep 9, 2012, 11:00 AM PDT
- Expired
- Sep 10, 2012, 9:55 PM PDT
- In force
- 35 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
384 WWUS86 KPDT 081925 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1225 PM PDT SAT SEP 8 2012 ...WINDY AND DRY SUNDAY AND MONDAY... .WARM AND VERY DRY CONDITIONS WILL PRECEDE A COLD FRONT THAT WILL BRING STRONG WINDS ON SUNDAY AND MONDAY. WINDS WILL INCREASE ON SUNDAY AFTERNOON TO 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH IN MANY AREAS WHERE RELATIVE HUMIDITY WILL BE BELOW 20 PERCENT. THIS WILL CAUSE EXTREME FIRE BEHAVIOR AND GROWTH ON EXISTING WILDFIRES. WINDS WILL DIMINISH SOME ON SUNDAY NIGHT BUT WILL THEN INCREASE AGAIN ON MONDAY. ALTHOUGH TEMPERATURES WILL COOL AND RELATIVE HUMIDITY WILL BE HIGHER ON MONDAY...FUELS WILL REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. THE STRONGEST WINDS WILL BE IN THE COLUMBIA BASIN AND ALONG RIDGETOPS. ORZ609>611-630>632-635-638-WAZ609-631-675-091800- /O.UPG.KPDT.FW.A.0006.120909T1800Z-120911T0600Z/ /O.NEW.KPDT.FW.W.0010.120909T1800Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1225 PM PDT SAT SEP 8 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR610...OR611...OR630...OR631...OR632...OR635... OR638...WA609...WA631 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 11 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE ON SUNDAY AFTERNOON AND EVENING...THEN DIMINISH ON SUNDAY NIGHT. WINDS WILL INCREASE AGAIN ON MONDAY AND REMAIN STRONG THROUGH THE EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
6 follow-up statements
643 WWUS86 KPDT 091341 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 641 AM PDT SUN SEP 9 2012 ...WINDY AND DRY TODAY AND MONDAY... .WARM AND VERY DRY CONDITIONS WILL PRECEDE A COLD FRONT THAT WILL BRING STRONG WINDS TODAY AND MONDAY. WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH IN MANY AREAS WHERE RELATIVE HUMIDITY WILL BE BELOW 20 PERCENT. THIS WILL CAUSE EXTREME FIRE BEHAVIOR AND GROWTH ON EXISTING WILDFIRES. WINDS WILL DIMINISH SOME TONIGHT BUT WILL THEN INCREASE AGAIN ON MONDAY. ALTHOUGH TEMPERATURES WILL COOL AND RELATIVE HUMIDITY WILL BE HIGHER ON MONDAY...FUELS WILL REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. THE STRONGEST WINDS WILL BE IN THE COLUMBIA BASIN AND ALONG RIDGE TOPS. ORZ609>611-630>632-635-638-WAZ609-631-675-092300- /O.CON.KPDT.FW.W.0010.120909T1800Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 641 AM PDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR610...OR611...OR630...OR631...OR632... OR635...OR638...WA609...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING...THEN DIMINISH OVERNIGHT. WINDS WILL INCREASE AGAIN ON MONDAY AND REMAIN STRONG THROUGH MONDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
050 WWUS86 KPDT 092119 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 219 PM PDT SUN SEP 9 2012 ...WINDY AND DRY TODAY AND MONDAY... .WARM AND VERY DRY CONDITIONS WILL PRECEDE A COLD FRONT THAT WILL BRING STRONG WINDS TODAY AND MONDAY. WINDS WILL INCREASE THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH IN MANY AREAS WHERE RELATIVE HUMIDITY WILL BE BELOW 20 PERCENT. THIS WILL CAUSE EXTREME FIRE BEHAVIOR AND GROWTH ON EXISTING WILDFIRES. WINDS MAY DIMINISH SOME TONIGHT BUT WILL THEN INCREASE AGAIN ON MONDAY. ALTHOUGH TEMPERATURES WILL COOL AND RELATIVE HUMIDITY WILL BE HIGHER ON MONDAY...FUELS WILL REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. THE STRONGEST WINDS WILL BE IN THE COLUMBIA BASIN AND ALONG RIDGETOPS. ORZ609>611-630>632-635-638-WAZ609-631-675-100600- /O.CON.KPDT.FW.W.0010.000000T0000Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 219 PM PDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609... OR610...OR611...OR630...OR631...OR632...OR635...OR638...WA609... WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING...THEN DIMINISH OVERNIGHT. WINDS WILL INCREASE AGAIN ON MONDAY AND REMAIN STRONG THROUGH MONDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
053 WWUS86 KPDT 100404 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 904 PM PDT SUN SEP 9 2012 ...WINDY AND DRY CONDITIONS CONTINUE MONDAY... .A COLD FRONT WILL SWEEP THROUGH THE REGION EARLY MONDAY PRODUCING WINDS OF 15 TO 30 MPH WITH GUSTS 30 TO 45 MPH IN MANY AREAS THROUGH THE DAY. ALTHOUGH TEMPERATURES WILL BE COOLER AND RELATIVE HUMIDITIES SLIGHTLY HIGHER...FUELS WILL REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. ORZ609>611-630>632-635-638-WAZ609-631-675-101600- /O.CON.KPDT.FW.W.0010.000000T0000Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 904 PM PDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609... OR610...OR611...OR630...OR631...OR632...OR635...OR638...WA609... WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL DECREASE SLIGHTLY OVERNIGHT THEN INCREASE AGAIN ON MONDAY AND CONTINUE INTO THE EVENING BEFORE DECREASING. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...DOWN AROUND 20 PERCENT DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
435 WWUS86 KPDT 101333 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 633 AM PDT MON SEP 10 2012 ...WINDY AND DRY CONDITIONS CONTINUE TODAY... .A COLD FRONT WILL SWEEP THROUGH THE REGION EARLY TODAY. WINDS WILL GRADUALLY INCREASE TO 15 TO 30 MPH WITH GUSTS 30 TO 45 MPH IN MANY AREAS. ALTHOUGH TEMPERATURES WILL BE COOLER AND RELATIVE HUMIDITIES SLIGHTLY HIGHER...FUELS WILL REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. ORZ609>611-630>632-635-638-WAZ609-631-675-102300- /O.CON.KPDT.FW.W.0010.000000T0000Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 633 AM PDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR610...OR611...OR630...OR631...OR632...OR635... OR638...WA609...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL GRADUALLY INCREASE FROM MID MORNING THROUGH NOON...REACHING THEIR PEAK IN THE EARLY AFTERNOON. THE WINDS WILL BEGIN TO SLOWLY DECREASE LATE IN THE AFTERNOON AND THE EVENING. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...DOWN AROUND 20 PERCENT DURING THE AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
153 WWUS86 KPDT 102204 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 304 PM PDT MON SEP 10 2012 ...WINDY AND DRY CONDITIONS CONTINUE... .A COLD FRONT THAT SWEPT THROUGH THE REGION EARLIER TODAY INCREASED WINDS TO 15 TO 30 MPH WITH GUSTS 30 TO 45 MPH IN MANY AREAS. ALTHOUGH TEMPERATURES ARE COOLER AND RELATIVE HUMIDITIES SLIGHTLY HIGHER...FUELS REMAIN VERY DRY AND THE STRONG WINDS WILL PROMOTE RAPID FIRE SPREAD. ORZ609>611-630>632-635-638-WAZ609-631-675-110600- /O.CON.KPDT.FW.W.0010.000000T0000Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 304 PM PDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR610...OR611...OR630...OR631...OR632...OR635... OR638...WA609...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 609 EAST SLOPES OF NORTH OREGON CASCADES...FIRE WEATHER ZONE 610 EAST SLOPES OF CENTRAL OREGON CASCADES...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST...FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. IN WASHINGTON...FIRE WEATHER ZONE 609 EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...WINDS WILL CONTINUE TO BE BREEZY TO LOCALLY WINDY THROUGH THE EVENING THEN DECREASE OVERNIGHT. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
540 WWUS86 KPDT 110455 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 955 PM PDT MON SEP 10 2012 ORZ609>611-630>632-635-638-WAZ609-631-675-110600- /O.CAN.KPDT.FW.W.0010.000000T0000Z-120911T0600Z/ EAST SLOPES OF NORTH OREGON CASCADES- EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST- CENTRAL MOUNTAINS OF OREGON-COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-WALLOWA DISTRICT- BAKER VALLEY-EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 955 PM PDT MON SEP 10 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR609...OR610...OR611...OR630...OR631... OR632...OR635...OR638...WA609...WA631 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED AND HUMIDITY HAS INCREASED THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 8, 10:30 AM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 8, 10:30 AM PDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1030 AM PDT SAT SEP 8 2012
UPDATED AVIATION
.UPDATE...FIRST VISIBLE SATELLITE PICTURE OF THE DAY SHOW A COUPLE
OF AREAS OF CLOUDS ACROSS OREGON. ONE AREA WILL BE MOVING FROM THE
NORTH SECTIONS IN WASHINGTON TODAY...AS ANOTHER AREA MOVES NORTH
FROM SOUTHWEST OREGON. THE WARM AND QUIET WEATHER CONDITIONS WILL
CONTINUE OVER THE REGION TODAY...BUT THE WATER VAPOR SATELLITE
PICTURES SHOW MOISTURE POISED TO SPREAD INTO CENTRAL OREGON LATE
TODAY. THE MOISTURE WILL THEN WORK ITS WAY ACROSS MUCH OF CENTRAL
OREGON AND SOUTH CENTRAL WASHINGTON THIS EVENING AND ACROSS THE REST
OF THE FORECAST AREA OVERNIGHT. THERE IS SOME INSTABILITY ALOFT AND
AS THE JET INTERACTS WITH THIS REGION...A SLIGHT CHANCE OF
THUNDERSTORMS IS POSSIBLE. HAVE ADJUSTED THUNDERSTORMS AREAS A BIT
FOR COVERAGE AND UPDATED SKY CONDITIONS FOR LATER TODAY AND
OVERNIGHT. 93
&&
.AVIATION...18Z TAFS...VFR CONDITIONS TO PREVAIL WITH SCT-BKN ABV
120. WINDS WILL INCREASE AND BECOME GUSTY AT KDLS AFTER 06Z WITH THE
PASSAGE OF A WEAK COLD FRONT.
&&
.FIRE WEATHER...HIGH PRESSURE WILL KEEP THE AREA WARM AND DRY TODAY.
LATER THIS EVENING A LOW PRESSURE SYSTEM APPROACHING THE REGION WILL
BRING ENOUGH MOISTURE INTO THE AREA FOR ISOLATED SHOWERS AND
THUNDERSTORMS FROM THE CASCADES EASTWARD INTO THE BLUE MOUNTAINS AND
WALLOWA COUNTY BY SUNDAY MORNING. THESE WILL BE HIGH-BASED STORMS
WITH VERY LITTLE RAIN...BUT SHOULD ONLY BE LAL 2. THE CONVECTIVE
ACTIVITY WILL MOVE OUT OF THE AREA SUNDAY AFTERNOON. A COLD FRONT
WILL THEN COME IN FROM THE WEST WITH STRONG WINDS THAT WILL LAST
THROUGH SUNDAY EVENING...AND RETURN AGAIN ON MONDAY. THE COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS
COULD CREATE EXTREME FIRE BEHAVIOR AND GROWTH BOTH SUNDAY AND
MONDAY...AND FIRE WEATHER WATCHES ARE IN EFFECT. TRIMARCO
&&
.PREV DISCUSSION... /ISSUED 409 AM PDT SAT SEP 8 2012/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THAT
DOMINATED OUR AREAS WEATHER WILL SLOWLY SLIP TO THE EAST TODAY. LOW
PRESSURE OVER THE E PAC WILL COMBINE WITH MOISTURE TO PRODUCE A FEW
LATE AFTERNOON AND EVENING THUNDERSTORMS OVER CENTRAL OREGON.
AN UPPER LEVEL JET WILL MOVE OVER OUR AREA TONIGHT. THIS WILL HELP
TO KEEP CONVECTION IN THE FORECAST AND THE THUNDERSTORMS SHOULD MOVE
EAST AND SPREAD INTO THE FOOTHILLS OF THE BLUE MOUNTAINS SUNDAY
MORNING. THE THUNDERSTORMS SHOULD MIGRATE INTO THE BLUE/WALLOWA
MOUNTAINS BY SUNDAY AFTERNOON.
A COLD FRONT IS FORECAST TO TRACK ACROSS OUR AREA SUNDAY AFTERNOON.
ALONG WITH BREEZY WEST WINDS...AFTERNOON HIGH TEMPERATURES SHOULD BE
NEARLY TEN DEGREES COOLER THAN THE PREVIOUS DAY.
AS THE LOW PRESSURE AND COLD FRONT MOVES AWAY FROM OUR AREA SUNDAY
NIGHT...ANOTHER STORM SYSTEM IS EXPECTED TO APPROACH THE WA/OR
CASCADES WITH A FEW SHOWERS POSSIBLE OVERNIGHT.
LONG TERM...MONDAY THROUGH FRIDAY...A DRY COLD FRONT WILL MOVE
THROUGH EASTERN WASHINGTON AND OREGON MONDAY. THIS WILL PRODUCE MUCH
COOLER TEMPERATURES AND WINDY CONDITIONS AS COOLER AIR ALOFT FILTERS
INTO THE AREA AND HIGHER WINDS ALOFT MIX TO THE SURFACE. BLOWING
DUST MAY BE A PROBLEM ACROSS THE LOWER COLUMBIA BASIN AND ADJACENT
VALLEYS. TUESDAY THROUGH FRIDAY AN UPPER LEVEL RIDGE WILL BUILD
OVER THE AREA...ALLOWING FOR WARMER AIR AND MOSTLY SUNNY SKIES TO
RETURN. TEMPERATURES WILL RISE A FEW DEGREES EACH DAY DUE TO
SUBSIDENCE FROM THE RIDGE AND AIR MASS MODIFICATION DUE TO SUNNY
SKIES. COONFIELD
&
AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT
24 HOURS. THERE MAY BE SOME HIGH BASED CUMULUS DURING THE AFTERNOON
BUT PRECIPITATION IS NOT EXPECTED. WINDS WILL BE LIGHT THROUGH MOST
OF THE DAY ON SATURDAY AND THEN THEY WILL INCREASE FROM THE WEST TO
NORTHWEST AFFECTING TAF KDLS...KRDM AND KBDN THIS EVENING. WIND
SPEEDS WILL GENERALLY BE 10 KTS OR LESS ON TODAY AND THEN WILL
INCREASE TO 10 TO 20 KTS AT KRDM...KBDN AND KDLS DURING THE EVENING.
76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 93 56 83 49 / 0 20 20 10
ALW 94 62 85 51 / 0 10 20 10
PSC 93 56 87 48 / 0 20 20 10
YKM 90 54 84 47 / 0 20 10 10
HRI 94 55 85 48 / 0 20 20 10
ELN 92 53 82 48 / 0 20 10 10
RDM 92 47 82 38 / 10 20 10 10
LGD 92 48 84 44 / 0 10 20 10
GCD 93 50 82 44 / 0 20 20 10
DLS 93 57 80 52 / 0 20 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
ORZ041-042-044-050-502-503-505>509.
WA...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
WAZ024-026>029-520-521.
&&
THREAT INDEX
TODAY : GREEN
SUNDAY : GREEN
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
93/76/76Hazardous weather outlook, Sep 8, 6:40 AM PDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
640 AM PDT SAT SEP 8 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
640 AM PDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
EAST SLOPES OF THE OREGON CASCADES, LOWER COLUMBIA BASIN OF
OREGON, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
A LOW PRESSURE SYSTEM WILL COMBINE WITH MID LEVEL MOISTURE TO
PRODUCE A FEW THUNDERSTORMS OVER CENTRAL OREGON THIS AFTERNOON. THE
SHOWERS AND THUNDERSTORMS WILL MIGRATE EAST INTO NORTH CENTRAL
OREGON AND THE JOHN DAY HIGHLANDS THIS EVENING AND THEN INTO THE
FOOTHILLS OF THE BLUE MOUNTAINS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RED FLAG WARNING SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, WALLOWA COUNTY, FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS SUNDAY
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTHERN BLUE
MOUNTAINS OF OREGON
RED FLAG WARNING MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, WALLOWA COUNTY, FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
A COLD FRONT WILL SWEEP ACROSS THE AREA AND AID IN DEVELOPING
THUNDERSTORMS OVER THE BLUE MOUNTAINS SUNDAY.
WARM AND VERY DRY CONDITIONS WILL PRECEDE A COLD FRONT THAT WILL
BRING WINDY CONDITIONS ON SUNDAY AND MONDAY. WINDS WILL INCREASE ON
SUNDAY AFTERNOON TO 15 TO 25 MPH WITH HIGHER GUSTS IN MANY AREAS
WHERE RELATIVE HUMIDITY WILL BE BELOW 20 PERCENT. THIS WILL CAUSE
EXTREME FIRE BEHAVIOR AND GROWTH ON EXISTING WILDFIRES ACROSS
CENTRAL OREGON...NORTH CENTRAL OREGON...AND SOUTH CENTRAL WASHINGTON
WHERE A FIRE WEATHER WATCH IS IN EFFECT. ADDITIONAL INFORMATION CAN
BE FOUND UNDER THE HEADER...PDXRFWPDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Red Flag Warnings in Washington, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.